MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA10 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA10 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX425T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (part#: fx425t) was implanted during a procedure performed on (b)(6) 2022.According to the complainant, the shunt system was believed to be operated in underdrainage.The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Visual inspection in the first step of our investigation, we performed a visual inspection of the product.We have checked for possible damage, deformation of the housing, deposits or other abnormalities.The following observations were made during the visual inspection: -bloody signs in the kink protection -no defects permeability test: the permeability test was performed at a hydrostatic pressure difference of the pressure setting of the progav 2.0 shunt system upon receipt plus 30 cmh2o in the horizontal direction of flow.The test showed that the progav 2.0 shunt system is non-permeable.To determine the location of the occlusion, the shunt system was dismantled and each element was tested individually for permeability.The test showed that all parts for itself are permeable.During the test of the peritoneal catheter, a lot of air bubbles leaked out of the catheter.This might be the reason for the initial assessment of non-permeability.Computer control test: to check the flow rate of the valves, the valves were tested on a miethke computer controlled testing apparatus and passed the standard test.The flow of the test liquid was reduced step by step from 60 ml/h to 5 ml/h (in accordance with iso 7197).Distilled water was used as the test-liquid.The resulting pressure was measured.The computer controlled test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 10.67 cmh2o.This is within the specified tolerance of 9 cmh2o ± 3 cmh2o.Additionally, the shuntassistant was tested according to standard procedure in the vertical position of the valve.At a fixed opening pressure of 10 cmh2o in the vertical position, a pressure of 10 cmh2o +4/-2 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the vertical position, the shuntassistant had a pressure of 7.67 cmh2o.This is not within the specified tolerance of 10 cmh2o +4/-2 cmh2o.An accelerated outflow could be determined.Adjustability test: in this step, it was investigated whether the adjustable progav 2.0 can be successfully set to each specified pressure setting.It was checked whether the valve is fully adjustable within the full range of specified pressure settings (in increments of 5 cmh2o).The progav 2.0 was found to be adjustable to all pressure settings.The shuntassistant is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force and brake function test investigates whether the brake function of the adjustable valves is present and how much force must be exerted on the housing to release the rotor to adjust the valves using the integrated magnet of a specific measurement apparatus of braking force.The braking force of the progav 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valves are finally opened with a special tool.After dismantling of the valves, no visible deposits were found in both valves.For more detailed visibility of possible proteins/deposits in the valves, they were inserted in a colouring solution.[colouring solution consisting of coomassi brilliant blue r mixed with 0.6% ethanol and distilled water].After colouring, some deposits were visible in the outlet of the shuntassistant.Results: for the sake of thoroughness and transparency, we would like to point out that an adjustment test and permeability test were already carried out after the revision at the hospital.Based on our investigation results, we have determined an initial blockage in the shunt system at the time of our investigation.After dismantling of the parts, every part for itself was permeable.The initial blockage may be caused by the air bubbles leaking from the peritoneal catheter.A preoperative test with nacl is advised in order to implant a safe product.Additionally, we have detected an accelerated outflow in the shuntassistant at the time of our investigation.The detected deposits in the shuntassistant could be named as the cause of the malfunction.Existing deposits in the csf can temporarily impair the function of the valves and is described as concomitant symptoms in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.Further actions: from our point of view, no further regulatory actions are required.

Brand Name
PROGAV 2.0 SYS W/SA10 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16028228
Report Number3004721439-2022-00385
Device Sequence Number15322056
Product Code JXG
UDI-Device Identifier04041906136956
UDI-Public4041906136956
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX425T
Device Catalogue NumberFX425T
Device Lot Number20059860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer12/21/2022
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale